New York, 2002Damaging Wind in New York, June 11, 2002
June 11, 2002 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 11, 9:42 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 9:42 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1042 AM EDT TUE JUN 11 2002
.DISC...WL ISSUE AN UPDATE TO ZONES TO RAISE MAX TEMPS AS MRNG SNDGS
SUPPORT 85 TO 90 WITH FULL SUN IN THE VLYS AND MID 80S IN MTNS. WL
GO 80 TO 85 FOR WRN ADIRONDACKS WHERE MOR IN THE WAY OF CLDS XPCTD.
WL XPCT A LATE SHW FOR TSTM DVLPMNT MAINLY VRY LATE THIS AFT OR ERLY
THIS EVNG BGNG ACRS NRN SCTNS OF FA. ANTICIPATE AN MCS ACRS NRN HLF
OF FA OVRNGHT WHICH WL GRDLLY WKN OVRNGHT BUT MAY RSLT IN HYDRO
CNCNRNS ESPCLY FOR AREAS HRD HIT LATE LST WEEK. SOM NUMBERS FOR LATE
THIS AFT CAPES 1500...HELICITY ARND 150 AND VIL OF THE DAY 45.
.HYDRO...WITH ALL THE PCPN DURG LST WEEK TO TEN DAYS FFG VALUES LOW
FOR THIS TIME OF YR. 1.5 TO 2 INCHES IN AN HOUR OR 2.5 TO 3 INCHES
IN 3 HOURS ENOF TO PRODUCE FLASH FLOODING. MAIN AREA OF CONCERN WL
BE FM WESTERN ADIRTONDACKS ACRS LAKE GEO SARATOGA REGION INTO SRN VT
LATE THIS EVENING INTO TNGHT. WITH AREA THEN EXPANDING FRTHR S ON
WED.
.ALY...NONE.
In the hours before
Special weather statement, Jun 11, 12:30 PM EST, 50 minutes before
CTZ001-MAZ001-NYZ032-033-039>043-047>054-058>061-063>066-VTZ013-014-
112200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT TUE JUN 11 2002
...THERE IS A THREAT OF SEVERE THUNDERSTORMS IN EASTERN NEW YORK
LATE THIS AFTERNOON INTO THIS EVENING...
THE THREAT WILL BE GREATEST LATE THIS AFTERNOON AND THIS EVENING
FROM THE MOHAWK VALLEY AND CAPITAL DISTRICT NORTHWARD INTO THE LAKE
GEORGE REGION AND SOUTHERN ADIRONDACKS. SEVERE THUNDERSTORMS
PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR. HAIL LARGER THAN THREE
QUARTERS OF AN INCH IN DIAMETER MAY ALSO OCCUR. THE MAIN THREAT
TODAY IS EXPECTED TO WILL BE DAMAGING WIND GUSTS.
VERY WARM AND HUMID AIR WILL CONTINUE TO STREAM INTO EASTERN NEW
YORK AND VERMONT THIS AFTERNOON. THE LEADING EDGE OF COOLER AIR
NEAR THE NORTHERN BORDER OF NEW YORK...WILL MOVE SLOWLY SOUTHWARD
THROUGH THIS EVENING. IT WILL REACH THE CAPITAL DISTRICT AROUND
MIDNIGHT. THIS AIR MASS BOUNDARY WILL INITIATE THUNDERSTORM
DEVELOPMENT AS IT CUTS INTO THE WARM HUMID AIR. ANY SEVERE
THUNDERSTORMS THAT FORM ARE MOST LIKELY TO OCCUR NEAR THIS COOL
FRONT.
STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER
SERVICE...FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 11, 1:20 PM EST, 0 minutes before
NYZ052>054-111845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT TUE JUN 11 2002
...A STRONG THUNDERSTORM IN RENSSELAER AND ALBANY COUNTIES...
AT 220 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTH OF LOUDONVILLE...OR OVER LATHAM...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40
MPH...AND HEAVY RAIN...WILL BE NEAR...
TROY AND WYNANTSKILL AT 225 PM EDT...
CENTER BRUNSWICK AND WEST SAND LAKE AT 230 PM EDT...
POESTENKILL AND AVERILL PARK AT 235 PM EDT...
BERLIN AND GRAFTON AT 245 PM EDT...
Thunderstorm Wind, Albany
- When
- June 11, 1:20 PM EST
- Where
- Albany County, Latham
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.750, -73.750
Scattered thunderstorms developed along a stationary front on the afternoon of June 11. One of the storms briefly became severe as thunderstorm winds toppled a few trees and power lines in the the town of Latham, Albany county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2002$2.3 million · F0 · 86 events
- Hail and Damaging Winds in Kansas, June 11 to 12, 2002$61,000 · 1.75 in hail · 43 events
- Flash Flood and Hail in Texas, June 11, 2002$250,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Missouri, June 11, 2002$100,000 · 1.5 in hail · 8 events
- Tornadoes and Flash Flooding in Illinois, June 11, 20021 injured · F0 · 13 events
- Hail and Damaging Winds in Colorado, June 11, 20021.75 in hail · 12 events
- Damaging Winds in Illinois, June 11, 20021 injured · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 11, 20021 injured · 57 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 11 to 12, 20021.75 in hail · 9 events
- Flash Flood in Missouri, June 11 to 12, 20021 injured · 1 event
- Flash Flood in Minnesota, June 11, 2002$14,000 · 1 event
- Hail and Damaging Wind in Kansas, June 11, 20021.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306081.